Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 25, 2026, 11:58 AM MDT for Elbert County, Lincoln County, Park County, Colorado. It took effect at Mar 26, 2026, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2026, 11:58 AM MDT (17:58 UTC)
- In effect from
- Mar 26, 2026, 11:00 AM MDT
- Expired
- Mar 26, 2026, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
858 WWUS85 KBOU 251758 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1158 AM MDT Wed Mar 25 2026 COZ247-261200- /O.NEW.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 1158 AM MDT Wed Mar 25 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 247. * TIMING...From 11 AM to 6 PM MDT Thursday. * WINDS...Northwest winds 10 to 20 mph shifting northeast and increasing to 20 to 30 mph with gusts around 40 mph due to a fast moving cold front Thursday afternoon. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-261200- /O.NEW.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/ Central and Southeast Park County- 1158 AM MDT Wed Mar 25 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF PARK COUNTY INCLUDING SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 214. * TIMING...From 11 AM to 6 PM MDT Thursday. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
500 WWUS85 KBOU 260936 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 336 AM MDT Thu Mar 26 2026 COZ247-261045- /O.CAN.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 336 AM MDT Thu Mar 26 2026 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... The National Weather Service in Denver has cancelled the Red Flag Warning. The windiest conditions are not expected until the arrival of the cold front mid afternoon, at which time humidity levels are anticipated to begin rapidly rising. Overlap of critical wind/humidity values is no longer expected or, if it occurs, would not exceed one or two hours. $$ COZ214-270000- /O.CON.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/ Central and Southeast Park County- 336 AM MDT Thu Mar 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF PARK COUNTY INCLUDING SOUTH PARK... * AFFECTED AREA...Fire Weather Zone 214. * TIMING...From 11 AM this morning to 6 PM MDT this evening. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rodriguez
733 WWUS85 KBOU 261840 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1240 PM MDT Thu Mar 26 2026 COZ214-270000- /O.CON.KBOU.FW.W.0028.000000T0000Z-260327T0000Z/ Central and Southeast Park County- 1240 PM MDT Thu Mar 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF PARK COUNTY INCLUDING SOUTH PARK... * AFFECTED AREA...Fire Weather Zone 214. * TIMING...Until 6 PM MDT this evening. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
058 WWUS85 KBOU 270009 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 609 PM MDT Thu Mar 26 2026 COZ214-270115- /O.EXP.KBOU.FW.W.0028.000000T0000Z-260327T0000Z/ Central and Southeast Park County- 609 PM MDT Thu Mar 26 2026 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF PARK COUNTY INCLUDING SOUTH PARK... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 25, 5:30 AM MDT, 6 hours 28 minutes earlier. Its key messages:
- Record heat for Wednesday. We may approach or tie monthly record highs set just last week.
- Elevated to locally critical fire weather conditions, mainly on Wednesday.
- A cold front arrives sometime Thursday, with the coolest day on Friday.
- Temperatures warm well above normal again for the weekend into early next week.
Area forecast discussion, Mar 25, 5:30 AM MDT, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 530 AM MDT Wed Mar 25 2026 .KEY MESSAGES... - Record heat for Wednesday. We may approach or tie monthly record highs set just last week. - Elevated to locally critical fire weather conditions, mainly on Wednesday. - A cold front arrives sometime Thursday, with the coolest day on Friday. - Temperatures warm well above normal again for the weekend into early next week. && .UPDATE... Issued at 423 AM MDT Wed Mar 25 2026 Consistent downslope flow has kept calm winds at bay and is sustaining exceptionally warm conditions through the current hour across the Front Range urban corridor, with temperatures hovering between 65-74 degrees along the Hwy 93/US-36 corridors as of 4:30AM. Have adjusted temperatures upward for today, including a slight upward nudge in daytime highs given the warm start and potential for relatively late (~3-4pm) development of increased mid-level cloud cover. If we're able to warm up fast enough before this occurs, all- time March records will be within reach for some locations. The latest suite of guidance has put a pause on the acceleration of Thursday's cold front or even slowed it, thus providing a greater opportunity for temperatures to warm more readily across the southern half of our forecast area. Thus, have also modestly increased high temperatures for Thursday for the I-70 and I-25 corridors in particular. && .DISCUSSION /Through Tuesday/... Issued at 1112 PM MDT Tue Mar 24 2026 Upper level high centered along the US/Mexico border will dominate the weather pattern Wednesday with record highs expected for most locations. Skies have cleared some over the past few hours, but the next batch of high clouds over the Great Basin will move over the area towards sunrise Wednesday morning. These clouds move off around midday, then during the afternoon hours we see an increase in mid level clouds. By late afternoon, soundings show we could even see some virga with gusty outflow winds to 40 mph. The ridge is knocked down Thursday by a shortwave trough. At the surface a cold front pushes southwest across eastern Colorado during the late morning and afternoon. Ahead of it, temperatures stay mild, but winds turn northerly Thursday morning as surface pressure lowers over southeast Colorado and Kansas. With this setup, would not be surprised the front arrive earlier, possibly several hours early than the models show. Thus, the temperature forecast is highly uncertain and depends when the cold front arrives. The front will be strong enough that temperatures are expected to fall through the afternoon hours. Low and mid level moisture increases behind the front, and models show deep enough upslope flow for light rain/snow showers along the Front Range Thursday evening. Precipitation amounts will be light and are expected to be less than a tenth inch. On Friday, we lose the mid level clouds, but hang onto the low level moisture/clouds through most or perhaps all day. The cooler air and cloud cover will keep temperatures cool with highs in the 50s across northeast Colorado. For the weekend, temperatures quickly warmup with a flat upper level ridging rebuilding over the region. The main upper level high will be centered over Texas with low aloft becoming more southwesterly Sunday and into next week. For Sunday and Monday, highs are expected to reach the upper 70s to lower 80s, which will be close to record highs. With the help of a weak upper level trough, moisture increases over the region Sunday and into early next week. The mountains will see rain/snow showers and times with a slight chance for light rain east of the mountains. && .AVIATION /12Z TAFS through 12Z Thursday/... Issued at 524 AM MDT Wed Mar 25 2026 VFR conditions will prevail for all terminals through the TAF period. SW drainage flow is expected to persist at the terminals through mid-morning, and is subsequently favored to transition to westerly flow 16-18Z as daytime mixing increases. Although surface troughing to the northeast would tend to favor easterly flow, suspect it may be too far removed most of the day for this to materialize, and downslope flow has also been quite consistent during the early morning hours of Wed. The greater uncertainty with the wind directions arrived mid-afternoon, with increasing mid-level moisture and potential for weak high-based convection/virga, mainly after 23Z. The bulk of this activity is expected to remain closer to the Palmer Divide, but would drive increased potential for a period of southeasterly outflow, primarily for KDEN/KAPA. Although precip is unlikely with any of this convection, it would be capably of gusty convective outflows, and thus PROB30 groups have been maintained for those two terminals. As the weak mid-level convection moves east, winds will return to southerly drainage relatively quickly Wed evening. && .FIRE WEATHER... Issued at 1112 PM MDT Tue Mar 24 2026 Record warmth is once again expected Wednesday with relative humidity levels dropping to around 10% across the plains. In the foothills and mountains valleys, relative humidities bottom out at 13-20 percent. The flow aloft is not very strong, so even during peak heating we think most wind gusts will stay under 25 mph. However, the winds are a little stronger to the north so gusts closer to 30 mph can be expected from Jackson County into the far northern foothills near the Wyoming border. Humidity levels there, will be more marginal. Therefore, the overlap of having both RH and wind gust criteria met in the same location is rather limited and not widespread enough for any Red Flag Warnings. On Thursday, elevated to locally critical conditions, will be possible in the mountain valleys with west winds gusting to 20 to 30 mph. Over the plains, a cold front pushes through during the late morning and early afternoon. The morning may be warm and dry, but falling temperatures and increasing relative humidities are expected during the afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...BRQ DISCUSSION...12 AVIATION...BRQ FIRE WEATHER...12
Hazardous weather outlook, Mar 25, 2:37 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 237 AM MDT Wed Mar 25 2026 COZ030>051-260845- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 237 AM MDT Wed Mar 25 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Record-breaking heat is expected today for most areas, along with elevated to near-critical fire weather conditions below 9,5000 ft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Localized near-critical fire weather conditions will be possible Thursday afternoon south of I-70. A cold front will bring a reprieve in the unseasonable heat for Friday, with temperatures and fire danger increasing again come the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.